MAUDE Adverse Event Report: CORDIS CORPORATION SHRT GEN / PRO 24 X 80 BIL 80; CATHETER, BILIARY, DIAGNOSTIC

CORDIS CORPORATION SHRT GEN / PRO 24 X 80 BIL 80; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG2480BPS
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 24 x 80 bil 80 genesis expandable stent on opta pro percutaneous transluminal angioplasty pta balloon catheter was attempted to be placed; however, the stent was dislodged from the opta pro in the distal right iliac.The dislodged stent then required a retrieval with an en-snare retrieval device (unknown) starting with introducing an 8f sheath (unknown) for the retrieval.Once the stent was snared and retracted from the artery, the stent then collapsed on itself at the tip of the unknown sheath, forcing the physician to remove the unknown sheath, unknown snare and stent together from the artery.The removal of the stent led to a surgical cutdown due to the trauma of the artery caused by the stent collapsing creating a larger entrance site in the artery requiring sutures to ensure hemostasis.The device was stored as per labeling and was opened in a sterile field.The device will not be returned as it was discarded by mistake.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2 and h6 a 24 x 80 bil 80 genesis expandable stent on opta pro percutaneous transluminal angioplasty pta balloon catheter was attempted to be placed; however, the stent was dislodged from the opta pro in the distal right iliac.The dislodged stent then required a retrieval with a non-cordis retrieval device (unknown) starting with introducing an 8f sheath (unknown) for the retrieval.Once the stent was snared and retracted from the artery, the stent then collapsed on itself at the tip of the unknown sheath, forcing the physician to remove the unknown sheath, unknown snare and stent together from the artery.The removal of the stent led to a surgical cutdown due to the trauma of the artery caused by the stent collapsing creating a larger entrance site in the artery requiring sutures to ensure hemostasis.The device was stored as per labeling and was opened in a sterile field.The product was not returned for analysis.A product history record (phr) review of lot 82180517 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent dislodged - in patient¿ could not be confirmed as the device was not returned for analysis, nor were images provided for review.The exact cause could not be determined.Vessel characteristics, although unknown, or unknown procedural factors, may have contributed to the reported event.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.¿ therefore this is considered off label usage.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SHRT GEN / PRO 24 X 80 BIL 80
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12310504
Report Number9616099-2021-04775
Device Sequence Number3671349
Product Code FGE
UDI-Device Identifier20705032039267
UDI-Public20705032039267
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberPG2480BPS
Device Catalogue NumberPG2480BPS
Device Lot Number82180517
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK 8F SHEATH; UNK EN-SNARE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight60